MAUDE Adverse Event Report: ETHICON INC. ETHICON PHYSIOMESH COMPOSITE MESH 15X20CM RECT; MESH, SURGICAL, POLYMERIC

ETHICON INC. ETHICON PHYSIOMESH COMPOSITE MESH 15X20CM RECT; MESH, SURGICAL, POLYMERIC
Catalog Number PHY1520R
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Adhesion(s) (1695); Inflammation (1932); Nausea (1970)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).To date, the device has not been returned.If the product is returned for evaluation, any further information derived from the evaluation will be submitted in a supplemental 3500a form.In addition, a device history review has been inserted into the file. this review indicates that there was no quality concerns associated with the manufacturing process.
 
Event or Problem Description
It was reported by an attorney that the patient underwent a hernia repair surgery on (b)(6) 2014 and mesh was implanted.The surgeon noted that the mesh had become completely disrupted from the abdominal wall and retracted to one side.The surgeon also noted dense adhesions to the mesh itself.It was reported that the patient continues to experience pain, nausea, inflammation, loss of appetite.No additional information was provided.

Brand Name
ETHICON PHYSIOMESH COMPOSITE MESH 15X20CM RECT
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7601439
Report Number2210968-2018-73291
Device Sequence Number1897679
Product Code FTL
UDI-Device Identifier10705031132320
UDI-Public10705031132320
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K093932
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2015
Device Catalogue NumberPHY1520R
Device Lot NumberGJ8HQMA0
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/31/2018
Initial Report FDA Received Date06/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;